MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS, 2.9, MAG-MINI, DISP. BLA; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS, 2.9, MAG-MINI, DISP. BLA; SAW, POWERED, AND ACCESSORIES
Catalog Number 72201507
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft broke during surgery but not inside the patient.No patient injury or delays were reported.It is unknown how the procedure was completed since no backup device was available.No further information is available.
 
Additional Manufacturer Narrative
One single 72201507 disposable 2.0mm full raduis mini magnetic abrader blade returned.These are sold as a box of six.This product is not intended to be sold individually.The complaint stated: ¿the shaft broke during surgery but not inside the patient.¿ the blade is damaged.The inner and outer blade shafts have been fractured from the sluff chamber portion of the product.The shafts are bowed.This is a small scale device which is not intended to have excess pressure applied.

Brand Name
FULL RADIUS, 2.9, MAG-MINI, DISP. BLA
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8538412
Report Number1219602-2019-00445
Device Sequence Number1743955
Product Code HAB
UDI-Device Identifier03596010621665
UDI-Public03596010621665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue Number72201507
Device Lot Number50735488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer04/22/2019
05/31/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date04/23/2019
06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1